Author Topic: Bowel incontinence - warning TMI  (Read 326 times)

irish

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 13405
Re: Bowel incontinence - warning TMI
« Reply #15 on: October 05, 2019, 05:03:08 PM »
If a person is wondering about gluten intolerance (not celiac)or IBS read up on Bile acid malabsorbtion. I have this and it sure is bad enough that I could think it was going to ruin my life at time. It is also known as BAM. Basically the bile acids do a job on the colon and cause such bad cramps and loose stools.

By reading up on this I found that the IBS and lactose intolerance are also included in this. Docs have discovered so much the past few years and are classifying a lot of these into one disease process. I am having problems this weekend as I ate candy, ice cream and some other higher fat foods and that really kicks it up. The powder I am prescribed really doers help. Mix it in a liquid and I take it two times a day and it acts like it soaks up the liquid stool in colon and decreases the gas, pain and diarrhea. My GI doctor figurers this out. I guess it is becoming very common.

It is called Cholestyramine and comes in a packet. I can get by with taking 1/2 the prescribed dose. It slows my colon down fast enough that taking the whole dose can almost give me constipation. A lower dose works great and the stool doesn't get as hard as with metamucil. I put my powder in diet coke about 3 ounces then be sure to drink movre fluids. If I know I am going out to eat I will take my morning to evening dose prior to going out and this helps to prevent bad symptoms. Have to take meds 1 hour prior to the powder or 4 hours after the dose. Once you get the hang of it works great. Irish

toad3737

  • Newbie
  • *
  • Posts: 1
Re: Bowel incontinence - warning TMI
« Reply #16 on: October 14, 2019, 08:28:08 AM »
I was dx with microscopic colitis. My accidents were a way of life . . .until I did an elimination diet and realized I had a sensitivity to gluten and dairy. UGH!! So, I do my best with diet, and I also take a maintenance dose of Budesonide. I went from 3 x's a day to 3 x's a week (once I changed my diet).

Have the tested for C-Diff??

 Pull-ups might not be a bad idea until your colonoscopy. Sorry, I know it sucks.

susanep

  • Hero Member
  • *****
  • Posts: 3630
  • Each Day Is A Miracle !
Re: Bowel incontinence - warning TMI
« Reply #17 on: October 14, 2019, 10:01:45 AM »
I have sometimes where when I go to pee I end up doing the other with no sign before that.

susanep :)
Sjogren's, Lupus, Rheumatoid Arthritis, Hypothyroid, Fibro, Sleep Apnea, Diabetes 2, Asthma, and Gerd.  (Meds I take) Omeprazole, Pilocarpine, Levothyroxine, Effexor, Cpap, Aspirin, Mobic, Prilosec,, Xanax, Restasis, Systane,Vitamin D3, Plaquenil, Gabapentin, Provigil , Advair, Nasonex, and Proventi

irish

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 13405
Re: Bowel incontinence - warning TMI
« Reply #18 on: October 14, 2019, 03:49:34 PM »
Microscopic colitis is a colitis that accompanies Celiac disease. My hubby had this also. It affects less of the mucus membrane than the ulcerative colitis does so there is less shedding of membrane and bleeding than U.C. Also, Celiac disease patients often have lactose intolerance. My hubby had that also. Thanks goodness for the almond milk.

When my hubby was first diagnosed with Celiac sprue in 1978 he was also diagnosed with ulcerative colitis cause he was in tough shape. A few years later he had biopsy of colon and was told by his GI doc that he had the Microscopic colitis and that it had just been identified. So, yes, the years go by and new testing does come out. Irish

irish

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 13405
Re: Bowel incontinence - warning TMI
« Reply #19 on: October 14, 2019, 06:49:53 PM »
Susan, I was just looking at you med list and you have picked up more drugs over the years haven't yoy. I am getting on the band wagon about meds and trying to keep an eye on what I take. Big intake of meds can also cause weakness and loose stools. Is there a pharmacist at your clinic or drug store who does drug  assessments to make sure yoy are not taking meds that can cause increased weakness, etc. This is such a problem for us "older" folks cause we have diabetes and kidney function that isn't quite up to par as it was years ago.

Man, sure disgusting how much work it takes to take care of ourselves with our poor health. Take care. Irish